Volume 10, issue 1 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Cross curvature flow on a negatively curved solid torus

Jason DeBlois, Dan Knopf and Andrea Young

Algebraic & Geometric Topology 10 (2010) 343–372
Abstract

The classic 2π–Theorem of Gromov and Thurston constructs a negatively curved metric on certain 3–manifolds obtained by Dehn filling. By Geometrization, any such manifold admits a hyperbolic metric. We outline a program using cross curvature flow to construct a smooth one-parameter family of metrics between the “2π–metric” and the hyperbolic metric. We make partial progress in the program, proving long-time existence, preservation of negative sectional curvature, curvature bounds and integral convergence to hyperbolic for the metrics under consideration.

Keywords
cross curvature flow, 2$\pi$–theorem
Mathematical Subject Classification 2000
Primary: 53C44
Secondary: 57M50, 58J35, 58J32
References
Publication
Received: 24 June 2009
Revised: 25 November 2009
Accepted: 17 December 2009
Published: 1 March 2010
Authors
Jason DeBlois
Department of Mathematics, Statistics and Computer Science
University of Illinois at Chicago
322 Science and Engineering Offices (M/C 249)
851 S Morgan Street
Chicago, IL 60607-7045
USA
http://www.math.uic.edu/~jdeblois/
Dan Knopf
Department of Mathematics
University of Texas at Austin
1 University Station C1200
Austin, TX 78712-0257
USA
http://www.ma.utexas.edu/users/danknopf
Andrea Young
Department of Mathematics
University of Arizona
617 N Santa Rita Ave
PO Box 210089
Tucson, AZ 85721-0089
USA
http://math.arizona.edu/~ayoung